MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 2, 13MM
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal document, the 80 y/o female patient underwent total arthroplasty of the left knee in (b)(6) 2013 for the treatment of osteoarthritis, the prosthesis manufactured by exactech, model optetrak, was placed, the patient evolved with premature wear of the polyethylene, with the intense osteolysis around the femoral and tibial components, culminating in the loosening of the prosthesis and now requiring the replacement of components for revision components.In march 2022, the company itself released a worldwide recall for this type of implant, alleging a defect in the packaging, which allowed the polyethylene to come into contact with oxygen and undergo oxidation, which would lead to its premature wear, with all the consequences.On (b)(6) 2023, patient was submitted to revision of the total prosthesis of the left knee, with the removal of all components, intense wear of the polyethylene verified, with delamination pattern, with the breakage of the post.Surgeon observed intense osteolysis, cavitary in the proximal tibia, patella and distal femur, being the lateral epicondyle absent.Patient was revised to competitor's device.As an intercurrence, surgeon reported the longitudinal fracture of the distal femur, which cracked during the placement of the sleeve, like 2 cerclanges per surgeon "it was a great surgery".
 
Additional Manufacturer Narrative
Implanted date was on (b)(6) 2013, bot exact date available.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, prosthesis fracture, and femoral and tibial loosening after 9 years of implantation.The contributions of each to the sequence of events and/or potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.Corrected fields: h6 clinical code, h6 problem code.

Brand Name
PS TIBIAL INSERTS SZ 2, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16582289
Report Number1038671-2023-00462
Device Sequence Number4694411
Product Code JWH
UDI-Device Identifier10885862048240
UDI-Public10885862048240
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2017
Device Model NumberPS TIBIAL INSERTS SZ 2, 13MM
Device Catalogue Number204-22-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale